Mississippi, 2025Flash Flood and Damaging Wind in Mississippi, August 1, 2025
August 1, 2025 · NWS JAN · 2 events in 2 counties and zones
Scattered thunderstorms developed across portions of Mississippi. Strong winds and heavy rainfall accompanied a few of these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across portions of Mississippi. Strong winds and heavy rainfall accompanied a few of these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 1, 3:00 PM CST, 0 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
400 PM CDT Fri Aug 1 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 327 PM CDT Fri Aug 1 2025
This afternoon through tonight: As expected, we're seeing a good
bit of convective rainfall coverage this afternoon. The hot and
humid airmass is supporting precip-loaded downdrafts capable of
producing strong wind gusts and torrential downpours. And there
is also some back-building convection noted particularly in the
vicinity of Webster County where a flash flood warning was issued
earlier. Expect localized strong wind gusts/ff threat to be a
concern for the remainder of the afternoon before convective
intensity subsides this early this evening. Otherwise, the heat
advisory is being allowed to expire this evening, then expect
fairly quiet weather conditions overnight.
Saturday through Thursday: The much anticipated reprieve from the
dangerous heat is still on track as westerlies suppress and split
the subtropical ridge over our region. This will allow
temperatures/humidity to return to more typical mid summer values
and bring a much needed break from the high levels of heat stress
for the weekend through early next week. As we go into the
mid/late week, there may be some rebuilding of the ridge to our
west, and while the hottest temp anomalies will be centered to our
west, there may be enough heat/humidity build-up over western
portions of the area to prompt more heat messaging. Given it is
far out in time and not squarely a threat in our forecast area,
will hold off for now. Below normal rainfall is also being
indicated by most guidance with anticyclonic flow and subsidence
being the primary influences, but climatology favors decent
coverage of diurnally driven convection over east/southeast MS.
/EC/
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Fri Aug 1 2025
Thanks to a slow-moving frontal boundary sinking southeast
through the area today, a mix of VFR/MVFR flight categories are
prevailing, and will continue to prevail through the 18Z forecast
period, at area TAF sites. Convection will again be possible
across areas mainly along and south of a line from the Golden
Triangle area to Vicksburg this afternoon. If observed on-
station, categories will briefly be reduced to MVFR/IFR status due
to restricted visibilities and/or low ceilings. This activity
will quickly erode after sunset as daytime heating wanes. Gusty
winds will be possible with the most intense convection, but
frequent lightning strikes and heavy downpours will accompany
nearly all of today's activity. Winds this afternoon ahead of the
boundary will generally be from west northwest between 5-8 knots,
but will become more northerly in the wake of the front's passage.
Toward day break Saturday, a period of MVFR ceilings will be
possible as a result of low stratus developing across the area. By
midday Saturday, ceilings will begin improving back to VFR
status. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 90 71 91 / 40 60 20 20
Meridian 72 89 71 89 / 40 70 30 50
Vicksburg 73 90 70 92 / 30 40 10 10
Hattiesburg 75 92 74 92 / 50 90 40 60
Natchez 73 90 70 91 / 30 60 10 20
Greenville 72 88 67 89 / 20 10 10 10
Greenwood 72 90 69 92 / 20 20 10 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ027>033-035>066-
072>074.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...None.
&&
EC/19/In the hours before
Special weather statement, Aug 1, 1:06 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
206 PM CDT Fri Aug 1 2025
MSZ027-028-036-037-011945-
Carroll MS-Attala MS-Montgomery MS-Holmes MS-
206 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOLMES...
SOUTHEASTERN CARROLL...NORTHWESTERN ATTALA AND SOUTHWESTERN
MONTGOMERY COUNTIES THROUGH 245 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
West, or 7 miles southwest of Vaiden. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bowling Green around 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3326 9001 3353 8967 3328 8945 3303 8983
TIME...MOT...LOC 1905Z 317DEG 4KT 3325 8984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 1, 1:17 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
217 PM CDT Fri Aug 1 2025
LAZ007-015-012000-
Richland LA-Morehouse LA-
217 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOREHOUSE AND
NORTHWESTERN RICHLAND PARISHES THROUGH 300 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Start, or near Rayville. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Start around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3249 9193 3252 9190 3255 9192 3258 9193
3267 9187 3255 9166 3238 9184 3247 9194
TIME...MOT...LOC 1917Z 317DEG 4KT 3252 9185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 1, 1:25 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
225 PM CDT Fri Aug 1 2025
MSZ032-033-012000-
Oktibbeha MS-Choctaw MS-
225 PM CDT Fri Aug 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHOCTAW AND CENTRAL
OKTIBBEHA COUNTIES THROUGH 300 PM CDT...
At 224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Starkville to near Reform. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Starkville, Longview, Chester, and Reform around 230 PM CDT.
Sturgis around 235 PM CDT.
Ackerman around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3328 8922 3350 8931 3353 8916 3353 8909
3355 8909 3357 8903 3357 8888 3345 8867
3343 8867
TIME...MOT...LOC 1924Z 310DEG 12KT 3350 8889 3341 8919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 1, 1:54 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 PM CDT Fri Aug 1 2025
MSZ036-042-012030-
Yazoo MS-Holmes MS-
254 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HOLMES AND NORTH
CENTRAL YAZOO COUNTIES THROUGH 330 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eden, or near Yazoo City, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eden and Coxburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3302 9017 3285 9027 3294 9043 3301 9041
3301 9037 3302 9038 3304 9038 3305 9039
3306 9039
TIME...MOT...LOC 1954Z 292DEG 10KT 3295 9036
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Aug 1, 2:10 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
310 PM CDT Fri Aug 1 2025
MSZ036-012045-
Holmes MS-
310 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLMES COUNTY
THROUGH 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Durant, Lexington, Goodman, Franklin, Brozville, and Bowling Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3318 8978 3316 8979 3312 8980 3311 8982
3308 8983 3307 8982 3306 8982 3306 8984
3304 8984 3300 8988 3293 8990 3304 9018
3322 9012
TIME...MOT...LOC 2010Z 287DEG 13KT 3312 9007
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Aug 1, 2:25 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
325 PM CDT Fri Aug 1 2025
MSZ031-012115-
Lowndes MS-
325 PM CDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT LOWNDES COUNTY THROUGH 415 PM
CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bent Oak, or 7 miles southwest of Columbus, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Columbus around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3329 8831 3329 8867 3341 8867 3354 8850
3352 8848 3353 8847 3355 8849 3358 8845
3350 8828
TIME...MOT...LOC 2024Z 295DEG 14KT 3343 8849
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ECFlash Flood, Webster
- When
- August 1, 3:00 PM CST to 4:00 PM CST
- Where
- Webster County, 1.38 mi N of Eupora to 1.8 mi N of Eupora
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 33.550, -89.280
Several roads were flooded including the intersection of MS Highway 9 and MS Highway 182, the intersection of MS Highway 9 and Fox Avenue, and parts of Waterworks Road.
Thunderstorm Wind, Rankin
- When
- August 1, 3:44 PM CST
- Where
- Rankin County, 2.15 mi SSW of Barnett Res West
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.390, -90.040
A camper was overturned at the Timberlake Campground, and trees were blown down. A private weather station recorded a 58 mph wind gust at the time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, August 1 to 31, 2025$40 million · 1 event
- Flash Flooding and Flood in Alabama, August 1 to 3, 20251 death · 1 injured · 6 events
- Wildfire in Colorado, August 1 to 31, 2025$15 million · 1 event
- Wildfire in Washington, August 1 to 3, 2025$11 million · 1 event
- Wildfire in Washington, August 1 to 13, 2025$4.3 million · 1 event
- Wildfire in Idaho, August 1 to 31, 2025$3.4 million · 1 event
- Wildfire in Washington, August 1 to 12, 2025$2.7 million · 1 event
- Hail and Damaging Wind in Wyoming, August 1, 2025$1.0 million · 3 in hail · 13 events
- Wildfire in Colorado, August 1, 2025$1.3 million · 1 event
- Wildfire in Washington, August 1 to 7, 2025$1.0 million · 1 event
- Drought in Hawaii, August 1 to 31, 2025$1.0 million · 1 event
- Flash Flood and Hail in North Carolina, August 1, 2025$600,000 · 60 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292648, 1292649.